Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 105, NWS Lincoln, IL

July 5, 2001Clay County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 5, 2001, 1:07 AM CDT for Clay County, Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 5, 2001, 1:07 AM CDT (06:07 UTC)
Expired
Jul 5, 2001, 1:45 AM CDT
In force
38 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Clay County, IL

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.1 hours before the alert went out and 343 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2001-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1273 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2001-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1273 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 050608
SVRSPI

ILC025-050645-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
107 AM CDT THU JUL 5 2001

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN SOUTH CENTRAL ILLINOIS

* UNTIL 145 AM CDT

* AT 107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF SEVERE THUNDERSTORMS FROM 5 MILES SOUTH OF WATSON TO
  EDGEWOOD TO 7 MILES WEST OF EDGEWOOD...MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  IOLA
  HORD
  BIBLE GROVE
  LOUISVILLE
  INGAHAM
  SAILOR SPRINGS
  FLORA
  XENIA

DAMAGING WINDS IN EXCESS OF 60 MPH WILL ACCOMPANY THIS DANGEROUS
STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE
WARNED AREA.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA..1.OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 3891 8839 3893 8862 3892 8871 3862 8870
          3870 8829 3881 8833

BYRD
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 8:00 PM CDT, 5 hours 7 minutes earlier.

Area forecast discussion, Jul 4, 8:00 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
800 PM CDT WED JUL 4 2001

WILL BE UPDATING THE FORECAST SHORTLY TO TWEAK THE LOW TEMPS IN CENT
IL AND THE POPS FOR SE IL.

LATEST SFC ANALYSIS INDICATED A COLD FRONT FROM NW OH-NCENT IL-SRN
KS. ISOLATED SHOWERS HAVE DEVELOPED IN A COUPLE OF PLACES THIS
EVENING IN WCENT AND ERN IL JUST AHEAD OF THIS BOUNDARY. AM
EXPECTING THE FRONT TO SLOWLY SAG SOUTH TONIGHT...BUT WITH THE LOSS
OF HEATING AND THE LACK OF SIGNIFICANT FORCING AM NOT EXPECTING MORE
THAN ISOLD SHOWERS OVERNIGHT...MAINLY IN SE IL. WILL CONTINUE WITH
DRY FCST...BUT CHANGE SKY COVER TO PARTLY CLOUDY FOR CENT IL. IN THE
SE WILL DROP THE 30 POP FOR EVE$NING AND JUST MENTION ISOLD SHOWERS
OVERNIGHT. WILL ALSO TWEAK TEMPS UP A BIT IN CENT IL DUE TO SLOWER
MOVEMENT OF FRONT.

.ILX...NONE.

MILLER

In the hours before

Local storm report, Jul 4, 10:40 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1040 PM CDT WED JUL 4 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0958 PM    7 S PETERSBURG            IL   WIND DAMAGE
07/04/01   MENARD                         TREE DOWN OVER ROAD. FROM
                                          SHERIFF DEPT.

FISHER
Local storm report, Jul 4, 11:02 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1102 PM CDT WED JUL 4 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1035 PM    SPRINGFIELD               IL   WIND DAMAGE
07/04/01   SANGAMON                       TREES AND POWER LINES WERE
                                          REPORTED DOWN ON THE NORTH
                                          AND EAST SIDE OF
                                          SPRINGFIELD. FROM COUNTY
                                          SHERIFF.

FISHER
Local storm report, Jul 5, 1:06 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
106 AM CDT THU JUL 5 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1242 AM    ALTAMONT                  IL   WIND DAMAGE
07/05/01   EFFINGHAM                      NUMEROUS REPORTS OF TREE
                                          LIMBS DOWN IN THE CITY.
                                          FROM COUNTY SHERIFF.

FISHER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 10:35 PM CDTSevere Thunderstorm WarningILXLogan, Macon, Sangamon40 min
Jul 4, 10:50 PM CDTSevere Thunderstorm WarningILXChristian40 min
Jul 4, 11:10 PM CDTSevere Thunderstorm WarningILXMacon, Moultrie, Shelby50 min
Jul 4, 11:29 PM CDTSevere Thunderstorm WarningILXChristian31 min
Jul 4, 11:59 PM CDTSevere Thunderstorm WarningILXEdgar46 min
Jul 5, 12:00 AM CDTSevere Thunderstorm WarningILXChristian, Shelby30 min
Jul 5, 12:26 AM CDTSevere Thunderstorm WarningILXEffingham49 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.